Alert archive / Ohio / Flood Watches in 2007

Flood Watch 1, NWS Cleveland, OH

January 5, 2007Crawford County, Erie County, Pennsylvania; 28 counties in Ohio

NWS Cleveland, OH issued this flood watch at Jan 5, 2007, 3:15 PM EST for Crawford County, Erie County, Pennsylvania; 28 counties in Ohio. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2007, 3:15 PM EST (20:15 UTC)
Expired
Jan 6, 2007, 4:00 AM EST
In force
13 hr
Issued by
NWS Cleveland, OH
Flood severity
None
All 30 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2968 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KCLE 052015
FFACLE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EST FRI JAN 5 2007

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-060415-
/O.NEW.KCLE.FA.A.0001.070105T2015Z-070106T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
315 PM EST FRI JAN 5 2007

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...
  INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA...
  CRAWFORD...CUYAHOGA...ERIE...GEAUGA...HANCOCK...HOLMES...
  HURON...KNOX...LAKE...LORAIN...LUCAS...MAHONING...MARION...
  MEDINA...MORROW...OTTAWA...PORTAGE...RICHLAND...SANDUSKY...
  SENECA...STARK...SUMMIT...TRUMBULL...WAYNE...WOOD AND WYANDOT.
  IN NORTHWEST PENNSYLVANIA...CRAWFORD...AND ERIE.

* THROUGH LATE TONIGHT

* A SURFACE LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS
  NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TONIGHT... BRINGING
  SEVERAL HOURS OF MODERATE TO HEAVY RAINFALL TO THE AREA. ONE TO
  TWO INCHES OF RAIN... WITH ISOLATED HIGHER AMOUNTS... IS
  EXPECTED ACROSS THE WATCH AREA TONIGHT. SOIL MOISTURE ACROSS THE
  AREA IS UNUSUALLY HIGH FOR THIS TIME OF YEAR... AND RAINFALL
  WILL EFFICIENTLY RUN OFF INTO AREA CREEKS... STREAMS... AND
  RIVERS.

* THIS RAINFALL WILL CAUSE PONDING OF WATER IN LOW LYING AREAS AND
  FLOODING ALONG CREEKS AND STREAMS TONIGHT. PEOPLE LIVING IN
  FLOOD PRONE AREAS SHOULD BE PREPARED FOR THE POSSIBILITY OF
  FLOODING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

$$

ASTIFAN
1 follow-up statement
000 
WGUS61 KCLE 060142
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
842 PM EST FRI JAN 5 2007

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-060900-
/O.CON.KCLE.FA.A.0001.000000T0000Z-070106T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
842 PM EST FRI JAN 5 2007

...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE 
  FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND...
  ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA...
  HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS...
  MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE...
  RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL...
  WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD 
  PA...NORTHERN ERIE AND SOUTHERN ERIE.

* UNTIL 4 AM EST SATURDAY

* A LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER WESTERN OHIO WILL
  CONTINUE TO MOVE NORTHEAST THROUGH NORTHERN OHIO TONIGHT AND
  EVENTUALLY INTO NORTHWEST PENNSYLVANIA EARLY SATURDAY MORNING.
  SEVERAL HOURS OF MODERATE TO HEAVY RAINFALL WILL ACCOMPANY THIS
  AREA OF LOW PRESSURE WITH RAIN GRADUALLY TAPERING OFF EARLY
  SATURDAY MORNING. SOIL MOISTURE ACROSS THE AREA IS UNUSUALLY
  HIGH FOR THIS TIME OF YEAR...AND RAINFALL WILL RAPIDLY RUN OFF
  INTO AREA CREEKS STREAMS AND RIVERS.

* THIS RAINFALL WILL CAUSE PONDING OF WATER IN LOW LYING AREAS 
  AND FLOODING ALONG CREEKS AND STREAMS TONIGHT. PEOPLE LIVING 
  IN FLOOD PRONE AREAS SHOULD BE PREPARED FOR THE POSSIBILITY OF 
  FLOODING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

$$

LEINS

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Jan 5, 3:10 PM EST, 5 minutes earlier.

Area forecast discussion, Jan 5, 3:10 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EST FRI JAN 5 2007

.SHORT TERM(TONIGHT THROUGH SUNDAY NIGHT)...THE BIG QUESTION IS DO
WE NEED A FLOOD WATCH FOR EARLY TONIGHT. THE NGM/NAM/WRF ALL
INDICATE AN AREA OF MAX RAIN ACROSS NORTHERN OHIO AND INTO NORTHWEST
PENNSYLVANIA. LOW PRESSURE IS OVER SW INDIANA AND WILL MOVE THROUGH
NORTHWEST OHIO THIS EVENING. A WARM FRONT IS ASSOCIATED WITH THIS
LOW. THE LOW AND FRONT MAY SLOW UP AND THIS WILL HAVE QUARTER INCH
AN HOUR RAINFALL RATES. RAIN TOTALS UNDER AN INCH AND A HALF
FLOODING SHOULD NOT BE A PROBLEM...OVER AN INCH AND A HALF TO AN
INCH WILL CAUSE SOME FLOOD PROBLEMS AND MAY NEED FLOOD ADVISORIES OR
WARNINGS. SOME RIVERS COULD GET CLOSE TO FLOODING. THE CUMULATIVE
RAINFALL FROM SEVERAL MODELS IS OVER 2 INCHES BY 06Z TONIGHT...EVEN
IF THIS IS A LITTLE HIGH WE WILL HAVE PROBLEMS. THIS IS A QUICK SHOT
OF RAIN...BUT THE GROUND IS SATURATED SO WE ARE CONCERNED THAT THE
FLOOD GUIDANCEIS TOO HIGH. THE PRECIPIPABLE WATER AT 12Z AT ILN WAS
AT 1.3 WHICH IS A RECORD HIGH FOR JANUARY. WITH ALL THIS IN MIND
ISSUING A FLOOD WATCH FOR THE ENTIRE AREA. A FEW COUNTIES WILL BE ON
THE EDGE SUCH AS KNOX...HOLMES AND STARK...DONT WANT TO SLICE THE
WATCH TOO THIN AS HOLMES AND STARK HAD A LITTLE MORE RAIN THAN MOST
AREAS SO FAR. WILL NOT MENTION THUNDER A SOUNDINGS SEEM TOO
STABLE...PLENTY OF SHEAR...SPC AGREES WITH THAT AND NO LIGHTNING
SEEN CLOSE TO THE AREA. WHEN THE DRY SLOT MOVES IN THE RAIN WILL
DECREASE. AIRMASS DRIES OUT ON SATURDAY BUT A PUSH OF COOLER AIR
WITH LIMITED MOISTURE WILL CONTINUE THREAT OF SHOWERS. AIRMASS DRIES
OUT FOR SATURDAY NIGHT AND SUNDAY WITH RIDGE IN THE AREA. ANOTHER
FRONTAL SYSTEM MOVES IN FOR THE SUNDAY NIGHT...MODELS IN AGREEMENT.
PRECIPITATION TYPE IN QUESTION WILL FORECAST RAIN AND SNOW SHOWERS.
&&

.LONG TERM(MONDAY THROUGH FRIDAY)...
SOME LAKE EFFECT SNOW WILL OCCUR FOR PART OF THE PERIOD. MODELS ARE
IN SOMEWHAT OF AGREEMENT. THEY MOVE A SURFACE LOW ACROSS NORTHERN
OHIO AND NORTHWEST PENNSYVLANIA MONDAY NIGHT AND TUESDAY. AT THIS
TIME IT IS TOUGH ON HOW MUCH SNOW WILL FALL...THIS WILL HAVE TO BE
MONITORED AS THE MODELS TRY TO HINT AT SOME SURFACE RIDGING. THE
LAKE AND 850 MB TEMPERATURE DIFFERENCES WILL BE IN THE UPPER TEENS
ON TUESDAY. SURFACE RIDGE BUILDS IN QUICKLY ON WEDNESDAY AND THEN
MOVES EAST SO TEMPEATURES CAN START MODERATING AGAIN. DRYING OUT
WEDNESDAY...DRY THURSDAY AND THEN A CHANCE OF RAIN FRIDAY AS A WAVE
ON THE FRONT MOVES TOWARD THE FORECAST AREA.
&&

.AVIATION(18Z-18Z)...
RAIN WITH WIDESPREAD IFR/LIFR CIG/VIS TO CONTINUE THROUGH THE
EVENING HOURS.  LOW PRESSURE SYSTEM SWRN INDIANA WILL MOVE ACROSS
OHIO THIS EVENING AND MOVE INTO CENTRAL LAKE ERIE AROUND MIDNIGHT
LOCAL.  HEAVIEST RAINS WILL BE THIS EVENING AS THE LOW MOVES ACROSS
NORTHERN OHIO.  RAIN SHOULD START TO TAPER OFF TOWARD MIDNIGHT AS
LOW MOVES INTO CENTRAL LAKE ERIE.  EXPECT WIDESPREAD RAIN FALL
AMOUNTS OF ONE HALF TO ONE INCH OF RAIN OVERNIGHT.  EXPECT
CONDITIONS TO IMPROVE TO MVFR EARLY SATURDAY MORNING FROM THE WEST
AS THE LOW MOVES NORTHEAST OF THE AREA.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH LATE TONIGHT FOR
OHZ003-006>014-017>023-027>033036>038-047-089.
PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ001>003.

&&

SHORT TERM...KIELTYKA
LONG TERM...KIELTYKA
AVIATION...DJB
Hazardous weather outlook, Jan 5, 6:08 AM EST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
608 AM EST FRI JAN 5 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-061115-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
608 AM EST FRI JAN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Flood Watches in Ohio, 2007Flood Watches in Pennsylvania, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.